Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polynomial growth solutions of uniformly elliptic operators of non-divergence form


Authors: Peter Li and Jiaping Wang
Journal: Proc. Amer. Math. Soc. 129 (2001), 3691-3699
MSC (2000): Primary 35J15
DOI: https://doi.org/10.1090/S0002-9939-01-06167-6
Published electronically: May 10, 2001
MathSciNet review: 1860504
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We give an explicit description of polynomial growth solutions to a uniformly elliptic operator of non-divergence form with periodic coefficients on the Euclidean spaces. We also show that the solutions are of one-to-one correspondence to harmonic polynomials if the coefficients of the operator are continuous.


References [Enhancements On Off] (What's this?)

  • [ALn] M. Avellaneda and F. H. Lin, Une thèorème de Liouville pour des èquations elliptique à coefficients pèriodiques, compt. Rendus Acad. Sci. Paris 309 (1989), 245-250. MR 90j:35072
  • [KS1] N. V. Krylov and M. V. Safonov, An estimate of the probability that a diffusion process hits a set of positive measure, Soviet Math. Dokl. 20 (1979), 253-255. MR 80b:60101
  • [KS2] N. V. Krylov and M. V. Safonov, Certain properties of solutions of parabolic equations with measurable coefficients, Izvestia Akad. Nauk. SSSR 40 (1980), 161-175. MR 83c:35059
  • [KP] P. Kuchment and Y. Pinchover, Integral representations and Liouville theorems for solutions of periodic equations, preprint.
  • [L1] P. Li, Harmonic sections of polynomial growth, Math. Research Letters 4 (1997), 35-44. MR 98i:53054
  • [L2] P. Li, Curvature and function theory on Riemannian manifolds, Survey in Differential Geometry (to appear).
  • [LW] P. Li and J. Wang, Counting dimensions of L-harmonic functions, Ann. Math. 152 (2000), 645-658.
  • [Ln] F. H. Lin, Asymptotically conic elliptic operators and Liouville type theorems, Geometric analysis and the calculus of variations, Internat. Press, 1996, pp. 217-238. MR 2000c:35051
  • [MS] J. Moser and M. Struwe, On a Liouville-type theorem for linear and nonlinear elliptic differential equations on a torus, Bol. Soc. Brasil Mat. 23 (1992), 1-20. MR 94b:35051
  • [Z] L. Zhang, On the generic eigenvalue flow of a family of metrics and its application, Comm. Anal. Geom. 7 (1999), 259-278. MR 2000f:53053

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J15

Retrieve articles in all journals with MSC (2000): 35J15


Additional Information

Peter Li
Affiliation: Department of Mathematics, University of California, Irvine, California 92697-3875
Email: pli@math.uci.edu

Jiaping Wang
Affiliation: School of Mathematics, University of Minnesota, Minneapolis, Minnesota 55455
Email: jiaping@math.umn.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06167-6
Received by editor(s): May 2, 2000
Published electronically: May 10, 2001
Additional Notes: The first author’s research was partially supported by NSF grant #DMS-9971418
The second author’s research was partially supported by NSF grant #DMS-9704482
Communicated by: Bennett Chow
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society